MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Loud voices are uncomfortable when they are near the implanted side.
 
Event or Problem Description
Affected channels have been observed during in situ testing.At a visit on the (b)(6) 2020, the user reported an off-sensation of the head, feeling soft and dizziness when wearing the device.However, on the (b)(6) 2020 the user's hearing was reportedly improving and the soft feeling and dizziness disappeared.Loud voices were uncomfortable.The user was re-implanted on (b)(6) 2020.The explanted device has not been returned for investigation purposes yet.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.However to determine an exact root cause a device investigation of the explanted device is necessary.Additionally, the recipient experienced dizziness and soft feeling when using the device in the first months after implantation, which then disappeared.Temporary dizziness and numbness are possible known undesired side-effects of cochlear implantation.The concerned device was explanted but has not been received for investigation yet.
 
Additional Manufacturer Narrative
Conclusions: damage to the active electrode, likely caused by minute device mobility, was determined to have led to device failure over time.Other damages found during device investigation are attributable to the removal surgery.Additionally, the recipient experienced dizziness and soft feeling when using the device in the first months after implantation, which then disappeared.Temporary dizziness and numbness are possible known undesired side-effcts of cochlear implantation.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
Affected channels have been observed during in situ testing.At a visit on the 18th february 2020, the user reported an off-sensation of the head, feeling soft and dizziness when wearing the device.However, on the (b)(6) 2020 the user's hearing was reportedly improving and the soft feeling and dizziness disappeared.Loud voices were uncomfortable.The user was re-implanted on (b)(6) 2020.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.However to determine an exact root cause a device investigation of the explanted device is necessary.No date on possible re-implantation has been provided yet.This is a final report.
 
Event or Problem Description
Affected channels have been observed during in situ testing.Recipient did report that loud voices are uncomfortable when they are near the implanted side.The user will undergo a revision surgery, no date scheduled yet.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key10349056
Report Number9710014-2020-00414
Device Sequence Number2697673
Product Code MCM
UDI-Device Identifier09008737366728
UDI-Public(01)09008737366728
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer07/22/2020
07/22/2020
07/22/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date11/09/2020
01/04/2021
04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR